LinuxQuestions.org
Review your favorite Linux distribution.
Go Back   LinuxQuestions.org > Forums > Linux Forums > Linux - Software
User Name
Password
Linux - Software This forum is for Software issues.
Having a problem installing a new program? Want to know which application is best for the job? Post your question in this forum.

Notices

Reply
 
Search this Thread
Old 02-13-2009, 12:35 PM   #1
truth believer
LQ Newbie
 
Registered: Dec 2008
Location: Tehran, Iran
Distribution: Mandriva - DSL
Posts: 17

Rep: Reputation: 1
How to disable desktop effects on mandriva without reaching desktop


Hello, I successfully Installed nvidia graphics driver version 173.14.12 for Geforce FX5200 on Mandriva 2008 (It couldn't find a precompiled header, so built the driver against devel) .

It worked OK, everything became faster(than not having a driver) and OpenGL games were acceptable too.

Then I enabled 3D desktop effects (to it's medium level), it said it should log off, it did and restarted X server and then (autologin) Gnome didn't come. It's the screen in loading desktop, and cursor shows "working in background"(busy but shows the cursor itself too).

I'm not very interested in 3D effects, I just wanted to see how it is, now I want to know how to get it back.

I tried to go through Alt+Ctrl+F1 and close the program supposed to do 3D effects, or restart to runlevel 3 and change XF86Config but nothing seemed relative to 3D effects.

Thanks
 
Old 02-13-2009, 05:57 PM   #2
JoAnne Abbott
LQ Newbie
 
Registered: Mar 2008
Posts: 25

Rep: Reputation: 16
Boot into safe mode, Type XFdrake (Note capitals).
Turn off 3d there or select xorg,vesa reboot and use MCC.

JoAnne
 
  


Reply


Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Display problem after enabling Desktop effects - Mandriva 2009 satyakb Mandriva 3 01-09-2009 04:09 PM
disable desktop effects for certain programs in kde TheOneAndOnlySM Linux - Software 0 12-01-2008 02:52 AM
disable desktop effects using command in fedora 8 av.dubey Linux - Newbie 1 07-09-2008 11:10 PM
How to disable 3D desktop effects from the command prompt NoahT1BM Linux - Software 2 04-05-2008 06:41 PM
DISABLE desktop effects (In Fedora 8)! ZeroCool42 Linux - Software 1 12-30-2007 05:44 PM


All times are GMT -5. The time now is 01:46 AM.

Main Menu
My LQ
Write for LQ
LinuxQuestions.org is looking for people interested in writing Editorials, Articles, Reviews, and more. If you'd like to contribute content, let us know.
Main Menu
Syndicate
RSS1  Latest Threads
RSS1  LQ News
Twitter: @linuxquestions
identi.ca: @linuxquestions
Facebook: linuxquestions Google+: linuxquestions
Open Source Consulting | Domain Registration